MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2015L20-A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while inserting the guidewire through the needle (pink) in a patient with severe arteriosclerosis, the guidewire got stuck in the chalk of the artery and when manipulating the guidewire through the needle, the tip was torn off.The doctor indicated that there was space between the needle and the guidewire and this, along with the arteriosclerosis which was a difficult procedure, may have been the cause of this incident.A ct scan was done to locate the guidewire , conclusion: the tip of the guidewire is still in the patient and located outside the artery.The patient and his family were informed.The patient will return soon for outpatient visit after admission to the icu.
 
Additional Manufacturer Narrative
Manufacturer reference: #(b)(4).
 
Event or Problem Description
Manufacturer reference # (b)(4).
 
Additional Manufacturer Narrative
It has been reported that the guidewire was torn off and parts remained inside the patient.Furthermore, it was reported that the patient had multiple arteriosclerosis and during the insertion the guidewire got stuck in the chalk of the artery.Upon withdrawal of the guidewire through the cannula, the tip of the guidewire was torn off.A ct scan showed that the guidewire tip remained in the patient outside the artery.If the guidewire has been removed is not known.Only the guidewire has been returned.Inspection of the returned product has been performed.The microscopic inspection revealed that the guidewire has been separated at one side and a small part of the guidewire tip is missing.The needle has not been returned, therefore it is not possible to determine if the used needle had any malfunction or any deviation from the specification that could have contributed to the incident.A dhr review did not reveal any non conformity or deviation from specification which could have contributed to the event.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering all types of picco catheters).One more similar complaint has been received, reporting a guidewire separation and remaining parts in the patient.Based on the provided information, investigations and experience the root cause is seen in a handling error by the user by withdrawing the guidewire against the needle bevel supported by the difficult vascular situation of the patient.Withdrawing against the needle, ultimately led to an excessive force, which resulted in the overcoming of the breaking point of the guidewire core and a fracture.The ifu indicates: ¿warning: do not withdraw guide wire against needle bevel to avoid possible severing or damage of guide wire.¿ overall, investigations did no indicate that the device failed to meet its specification when the event occurred.There is also no indication for a weakness of the supporting instruction for use.Upon the event occurrence the device was involved and catheter insertion procedure on a patient for advanced hemodynamic monitoring was ongoing.The accessory guidewire is supplied in the product picco catheter.The procedure to insert a catheter (¿seldinger technique¿) is well known for healthcare professionals.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.
 
Event or Problem Description
Manufacturer reference # (b)(4).
 
Additional Manufacturer Narrative
Accidently a follow-up report to the manufacturer report number: 3003263092-2023-00012 was send as malfunction.Therefore, as second follow-up is sent for correction as a serious injury was reported.

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
diana kitschke
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key18424503
Report Number3003263092-2023-00012
Device Sequence Number7771926
Product Code KRB
UDI-Device Identifier04250094500931
UDI-Public(01)04250094500931(17)280229(11)230307(10)722789
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPV2015L20-A
Device Catalogue Number6885049
Device Lot Number722789
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/20/2024
04/23/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date04/09/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose